Overdose ketorola: symptoms, consequences
In case of pain syndrome of different origin including joint pain, neurological diseases and even cancer pathology, doctors prescribe the drug ketorol. These tablets or injections to complete the treatment, pain relief within 30 minutes and providing anti-inflammatory effect.
Overdose Ketorolac can occur for several reasons. This affects a number of internal systems of the body and has specific symptoms. What are the implications, is there a lethal dose and what to take to reduce the concentration of the substance in the body?
Briefly about the drug
Ketorol is the pills or injections are designed to stop pain. The main ingredient acts as ketorolac. The medication reduces inflammation and promotes decrease in body temperature. Because the drug is non-steroidal origin, it may be given to patients of all ages and even children.
Tablets with this active ingredient can have derivative names: ketorol, Ketanov, katelyn, metrogel. They have white or green, bulging on each side, and the letter "S" on its surface. Of additional substances in the composition comprises:
- olive dye (in the case of green pills);
- propylene glycol;
- magnesium stearate;
- titanium dioxide;
- silicon dioxide;
- corn starch.
Vials with the same active substance is water for injection, ethanol, sodium hydroxide, sodium chloride, and propylene glycol. The drug has a wide anaesthetic action on soft tissue and skeletal system.
Its main effect – suppression of cyclooxygenase enzymes that produce prostaglandins. The latter is involved in the effect on nerve endings, and people feel it as pain. Inhibition of the function of the enzyme reduces this effect. Increasing the temperature in inflammatory processes also returns to normal when the drug is administered. But harmful ketorol, despite such a good performance in the pharmacological effect?
When you can be poisoned
Poisoning Ketorolac, any of its containing drugs can occur for the following reasons:
- dosage is exceeded;
- the use of expired medicines;
- receiving normal doses of over the age of 65 years;
- the use of the drug for longer than five days;
- drug stored in wrong temperatures.
Since death with increasing doses of this drug it does not occur in suicidal cases it is not used. But many reactions and side effects cause can. It is particularly important to monitor how this medication is taken by the child or an elderly person. Because old people are absent-minded and may forget they drank today tablet of ketorol, and how many times it has been.
Because pain can spur a person to seek facilitate, require close monitoring of the drug from chronically ill people.
Symptoms of overdose and poisoning
In order to take measures to provide assistance to a person who was poisoned with the drug, it is important to know the symptoms of this condition. An overdose of Ketorolac is shown as follows:
- nausea and urge to vomit, which are absent from other family members who consumed the same food;
- abnormal heart rhythm;
- a sharp rise or drop in blood pressure;
- paroxysmal abdominal pain, possible aggravation of ulcer of the stomach;
- difficulty or painful urination due to disorders of the kidneys;
- headache, drowsiness, blurred vision, weakness;
- swelling of limbs and face due to accumulated fluid, and renal failure.
When Ketorolac poisoning should immediately seek professional medical help. Before the ambulance to the victim to drink one liter of water with a teaspoon of baking soda to induce vomiting. Then you need to take activated charcoal to absorb the remnants of the substance in the stomach. Other measures have been taken to a hospital.
Effects of overdose of Ketorolac
If you break the dosage of the drug or medication to use longer than five days, the active substance will begin to accumulate abundantly in the body, which will inevitably lead to negative consequences. It can affect important system of life.
The digestive tract
Excessive use of Ketorolac most affects the stomach and intestines. Initially, this is manifested by nausea, vomiting and pain in the stomach. Further effects include diarrhea, increased body temperature. These symptoms occur especially in people older than 65 years. This happens due to the negative impact of active substances on the mucosa of the gastrointestinal tract. The decrease in the activity of the latter leads to erosive lesions of the stomach wall. Consequence could be a peptic ulcer.
Another manifestation of an overdose of ketorol is a violation of the acid-alkaline balance. Because of this, organic acids are oxidized enough within the digestive tract and their elimination from the body becomes restricted. A chronic condition such indicators has the diagnosis of "metabolic acidosis".
Treatment requires consultation with a gastroenterologist and therapy aimed at relief ofpeptic ulcer disease. Prescribers to normalize the acid-alkaline balance. Surgery is performed in rare cases.
In cases of poisoning by ketorola its active substance can accumulate in the kidney that causes disruption of their work and the swelling on the face and wrists and also lower limbs. Frequent accompanying symptom is difficulty urinating. Chronic administration of the drug is observed weight gain. But occurs the clinical picture and frequent urination. Pain in the lumbar region often accompanied by intoxicated with Ketorolac.
To fully see the consequences of overdose ketorola on the urinary system, consult the advice of a nephrologist and urologist. Will need a blood test, urine and ultrasound of internal organs.
In the administration of Ketorolac, there is a significant thinning of the blood due to oppression from the substance of education and the work of the platelets. If there is a cut, the blood hasn't stop. A frequent manifestation of saturation of ketorol will even bruising at the slightest impact.
Blood pressure can rise, but insignificantly. Observed pulsating pain in the head and weakness. Elimination of overdose, in addition to the primary measures will require consultation with a cardiologist, and medications to normalize blood pressure.
Poisoning ketorola entails violations and the respiratory system. Rare, but possible consequences are swelling of the larynx and lungs. This manifests itself in shortness of breath or breathing difficulties. The victim can experience and bronchospasm when the clearance between the small channels and bronchioles is reduced dramatically and it is impossible to breathe. In such situations, require anti-seizure medication and assistance with a specialized team.
Uncommon manifestation of poisoning ketorola is accompanied by skin rash and itching. Epithelium can change color and become red. In acute cases, there is swelling Kwinke, when about laryngeal tissue swell and interfere with normal breathing. Whistling when breathing may be an additional symptom. To alleviate the condition of the victim, it is important to quickly introduce antihistamine substancesthat will weaken the effects of Ketorolac, which has become toxic due to accumulation in the body. Appointed by diuretics. In such as require observation in hospital to relieve symptoms.
What is being done by experts in overdose
To display the accumulated drug from the body are practical next steps after admission:
- In the case of a recent last dose of ketorol is required to wash out the stomach. If regular vomiting is not called, the required procedure using the probe.
- Detoxification of the active substance is produced by intravenous administration of sodium chloride. The volume of solution depends on the weight and age of the patient and is determined by the doctor.
- Is appointed plentiful drink.
- In order to accelerate excretion of ketorol diuretics are used that promote active urination. This provides additional cleansing effect on the renal system.
- To reduce toxins in the intestine can be assigned to a laxative.
- Subsequent measures directed at the elimination of symptoms and diseases triggered by (antiulcer drugs, means for the normalization of pressure, anticonvulsant medications).
After elimination of signs of overdose may need to consult a gastroenterologist, neurologist and proctologist. Monitoring of indicators of blood ultrasound of the kidneys and an electrocardiogram will help to fully see the consequences and the extent of their resolve.
Ketorol and its active ingredient can significantly facilitate the condition of patients experiencing pain of different origin. But exceeding the maximum dose and period of using the drugs leads to violations of the digestive tract, kidneys and circulatory system. Therefore requires careful control over the drug and timely professional action in case of overdose.